View Full Version : Cipralex


INaBOX
02-06-09, 11:28 PM
My son's psych prescribed me Cipralex for my anxiety/depression. Is anyone familiar with it? I'm going to google it but I thought I'd ask the members here first. I'm suppose to start on 5mg and increase it weekly up to no more than 40 mg per day. Just curious if anyone has had any success with this?

INaBOX
02-06-09, 11:32 PM
Side Effects of Cipralex:


Some common side effects reported with this medicine include:

Difficulty in sleeping (insomnia)
Confusion
Shaking, usually of the hands (tremor)
Disturbances of the gut such as diarrhoea, constipation, nausea, vomiting or abdominal pain
Visual disturbances
Decreased appetite
Fever (pyrexia)
Dizziness
Alteration in taste
Seizures
Sleepiness (somnolence)
Nervousness
Sexual problems
Inflammation of the sinuses (sinusitis)
Pain in the muscles and joints
Increased sweating
Rash or itching
Nervousness?! That's not going to help my anxiety!!

FrazzleDazzle
02-06-09, 11:34 PM
Neither is reading the insert, InABox! LOL!

planetdave
02-06-09, 11:37 PM
It's an SSRI (escitalopram).

I had no success with this at all - I was started on 10mg twice a day and it turned me from anxious to suicidal. So I didn't last long on it.

Apparently it's just fine and dandy for treating standard anxiety/depression but I guess my ADHD version didn't have much to do with low serotonin levels.

I hope you have better luck than I did.

INaBOX
02-06-09, 11:42 PM
yikes dave! sorry to hear that and thanks for the heads-up. im suppose to take it twice a day? i'll have to ask the pharmacy when i get it.

Frazzle .. well i had to look it up. I want to help my anxiety. Not make it worse! lol

INaBOX
02-06-09, 11:43 PM
Isn't nervousness the same as anxiety?

lostsoul
02-07-09, 03:39 AM
BE EXTREMELY CAUTIOUS with that medicine. At first it seemed to be help me, but it really messed me up. I had to be hospitalized twice in the psychiatric ward because I became a danger to myself. This was before I was diagnosed with ADHD, they thought I had depression and gave it to me.

planetdave is right about the seratone levels.

Good luck

planetdave
02-07-09, 06:02 AM
When you Google it up check out the 'netdoctor' page, it has lots of info in laymans terms.

Essentially you have to take it for about two weeks before it kicks in. In that time the side effcts, if you are going to have them, have had plenty of time to manifest themselves.

I was prescribed Cipralex for anxiety/depression and caring about what I put into my body I did some research first. I didn't really agree with my docs prescriing it but I was undiagnosed with ADHD at the time and I was in a bit of a sorry state.

If I didn't know that I could get worse before getting better I wouldn't be here today since I reacted really badly to it. And then there are the standard SSRI issues of stopping the treatment, you have to be weened off.

So I'm pretty negative towards it for use on ADHDers. On you it may work wonderfully but it's best to enter anything knowing what the worst thing that can happen.

But if you do have ADHD then it's not usually a shortage of serotonin (one of the neurotransmitters) that is the problem. You may be short on serotonin too but ADHDers are usually anxious/depressed because their other neurotransmitters are out of balance and they can't cope with the world because of that.

My doc was astounded when I told him about my reaction since Cipralex has a much better reputation that the usual SSRI suspects (eg Prozac) and mine was the only side effect he'd seen. Also the only adult ADHDer so I'm guessing there is a connection ;)

lostsoul
02-07-09, 09:20 AM
I was prescribed Cipralex for anxiety/depression and caring about what I put into my body I did some research first. I didn't really agree with my docs prescriing it but I was undiagnosed with ADHD at the time and I was in a bit of a sorry state.

If I didn't know that I could get worse before getting better I wouldn't be here today since I reacted really badly to it. And then there are the standard SSRI issues of stopping the treatment, you have to be weened off.

So I'm pretty negative towards it for use on ADHDers. On you it may work wonderfully but it's best to enter anything knowing what the worst thing that can happen.

But if you do have ADHD then it's not usually a shortage of serotonin (one of the neurotransmitters) that is the problem. You may be short on serotonin too but ADHDers are usually anxious/depressed because their other neurotransmitters are out of balance and they can't cope with the world because of that.

I wish I was as lucky as you. My doctors told me to keep taking it for over 6 months after my second hospitalization. At that time, I went off and got a diagnosis done on my own. Came off Cirpralax immediately.

INaBOX
02-07-09, 03:24 PM
Thanks! Scary. I dont know if i want to take it then because i do have ADD (undiagnosed). So any of the anti-depresssants won't be very helpful then.

lostsoul
02-07-09, 05:32 PM
Thanks! Scary. I dont know if i want to take it then because i do have ADD (undiagnosed). So any of the anti-depresssants won't be very helpful then.

Being a depressive state is not good either. I really encourage you to seek some alternative types of therapy until you can get your ADHD diagnosed. These are things that`ve worked for others:

- Exercising
- Counseling
- Support groups
- Setting a goal, making a plan to achieving it and counting down to it on a calendar

One important thing to keep in mind is balance. Don`t lean on one side too much. It`s ok to be depressed sometimes, but just tell yourself it`s not forever.